MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 12.4CM HEAVY DUTY LONG ATTCH; MOTOR, DRILL, ELECTRIC - ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC 12.4CM HEAVY DUTY LONG ATTCH; MOTOR, DRILL, ELECTRIC - ATTACHMENT
Catalog Number LONG-HD
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the cutter device could not be inserted easily, the bearing was contaminated, and the device was vibrating too much.It was further determined that the device failed pretest for vibration assessment.Therefore, the reported condition was confirmed.The assignable root cause was determined to be due to wear from normal use over time.Therefore, the reported condition was confirmed.The assignable root cause was determined to be due to wear from normal use over time.(b)(4).
 
Event or Problem Description
It was reported that during testing it was observed that the bearing of the long attachment device was broken.During in-house engineering evaluation it was observed that the device was vibrating too much.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
12.4CM HEAVY DUTY LONG ATTCH
Common Device Name
MOTOR, DRILL, ELECTRIC - ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key8767220
Report Number1045834-2019-53968
Device Sequence Number2091964
Product Code HBC
UDI-Device Identifier00845384003595
UDI-Public845384003595
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLONG-HD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1